Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 245, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 6:46 AM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 28, 2007, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Atascosa County, TX, Bexar County, TX, Comal County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 43 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281150
FFWEWX
TXC013-029-091-187-493-281445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CAMPBELLTON...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...NEW BRAUNFELS...CANYON LAKE DAM...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SEGUIN...
WILSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...STOCKDALE...POTH...KOSCIUSKO...
FLORESVILLE...
* UNTIL 945 AM CDT
* AT 642 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL INTENSITY WAS INCREASING ACROSS THE AREA. RAINFALL RATES
WILL INCREASE TO BETWEEN 1 AND 2 INCHES PER HOUR. THE HEAVIEST
RAINS WILL PERSIST FROM CANYON LAKE TO ACROSS SAN ANTONIO THEN
EXTENDING SOUTH TO FLORESVILLE AND CAMPBELLTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...TIMBERWOOD PARK...THE DOMINION...SPRING BRANCH...
SMITHSON VALLEY...SHAVANO PARK...SELMA...SCHERTZ...MCQUEENEY...
MARION...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK...HILL COUNTRY
VILLAGE...GERONIMO...GARDEN RIDGE...FISCHER...CROSS MOUNTAIN...
CIBOLO AND BULVERDE
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2865 9860 2878 9811 2888 9818 2911 9792
2971 9789 2975 9801 3000 9829 2964 9871
$$3 follow-up statements
000
WGUS74 KEWX 281221
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 AM CDT THU JUN 28 2007
TXC013-029-091-187-493-281445-
COMAL TX-GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX-
718 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
ATASCOSA...WILSON...BEXAR...GUADALUPE AND COMAL COUNTIES...
AT 717 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT VERY HEAVY RAINS PRODUCING FLASH FLOODING FROM VON ORMY TO
HELOTES THEN EXTENDING NORTHEAST ACROSS NORTHWESTERN SAN ANTONIO AND
BULVERDE THEN TO CANYON LAKE...NEW BRAUNFELS AND SEGUIN. OTHER VERY
HEAVY RAINS EXTENDED FROM CAMPBELLTON TO LA VERNIA. RAINFALL RATES
WERE INCREASING INTO THE 1 TO 3 INCHES PER HOUR RANGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...
UNIVERSAL CITY...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST.
HEDWIG...SPRING BRANCH...SMITHSON VALLEY...SHAVANO PARK...SELMA...
SEGUIN...SCHERTZ...SAN ANTONIO...OLMOS PARK...NEW BRAUNFELS...NEW
BERLIN...MCQUEENEY...MARION...LIVE OAK...LEON VALLEY...LEON
SPRINGS...LACKLAND AFB...LA VERNIA...KIRBY...HOLLYWOOD PARK...HILL
COUNTRY VILLAGE...HELOTES...GERONIMO...GARDEN RIDGE...FISCHER...CROSS
MOUNTAIN...CIBOLO...CHINA GROVE...CANYON LAKE DAM...BULVERDE AND
ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2865 9860 2878 9811 2888 9818 2911 9792
2971 9789 2975 9801 3000 9829 2964 9871
$$000
WGUS74 KEWX 281337
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 AM CDT THU JUN 28 2007
TXC013-029-091-187-493-281445-
COMAL TX-GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX-
833 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
ATASCOSA...WILSON...BEXAR...GUADALUPE AND COMAL COUNTIES...
AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN THAT IS LEADING TO
FLASH FLOODING OVER THE WARNED AREA. RAINFALL RATE OF 1 TO 3 INCHES
CAN BE EXPECTED FROM HELOTES ACROSS NORTHWESTERN SAN ANTONIO THEN TO
SPRING BRANCH...CANYON LAKE AND FISCHER AS WELL AS FROM UNIVERSAL
CITY TO CAMPBELLTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...
UNIVERSAL CITY...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST.
HEDWIG...SPRING BRANCH...SOMERSET...SMITHSON VALLEY...SHAVANO PARK...
SELMA...SEGUIN...SCHERTZ...SAN ANTONIO...POTEET...PLEASANTON...OLMOS
PARK...NEW BRAUNFELS...NEW BERLIN...MCQUEENEY...MARION...LIVE OAK...
LEON VALLEY...LEON SPRINGS...LEMING...LACKLAND AFB...KIRBY...
JOURDANTON...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...
GERONIMO...GARDEN RIDGE...FISCHER...ELMENDORF...CROSS MOUNTAIN...
CIBOLO...CHRISTINE...CHINA GROVE...CANYON LAKE DAM...CALAVERAS
LAKE...BULVERDE AND ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2865 9860 2878 9811 2888 9818 2911 9792
2971 9789 2975 9801 3000 9829 2964 9871
$$000
WGUS74 KEWX 281417
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 AM CDT THU JUN 28 2007
TXC013-029-091-187-493-281445-
COMAL TX-GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX-
914 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
ATASCOSA...WILSON...BEXAR...GUADALUPE AND COMAL COUNTIES...
AT 909 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE INDICATED IN THE
BULVERDE ACROSS THE FAIR OAKS RANCH AND LEON SPRINGS AREAS TO
HELOTES AND FROM UNIVERSAL CITY TO ELMENDORF TO PLEASANTON TO
CAMPBELLTON. RAINFALL AMOUNTS TO NEAR 5 INCHES CAN BE EXPECTED.
TORRENTIAL RAINS WILL CONTINUE ESPECIALLY IN THE FAIR OAKS RANCH AND
LEON SPRINGS AREAS AND NEAR CAMPBELLTON.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2865 9860 2878 9811 2888 9818 2911 9792
2971 9789 2975 9801 3000 9829 2964 9871
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:08 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 28, 6:08 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 608 AM CDT THU JUN 28 2007 .UPDATE... QUICK UPDATE TO FORECAST PACKAGE TO EXTEND THE FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING. && .PREV DISCUSSION... /ISSUED 528 AM CDT THU JUN 28 2007/ AVIATION... CIGS 1 THSD TO 3 THSD FT BKN WILL PREVAIL THRU 17Z WITH SCT SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN ARE FORECAST AFTER 17Z WITH AREAS OF CIGS 1 THSD TO 2 THSD OVC AND VSBYS 1 TO 3 MILES IN RAIN WITH SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME 5 THSD SCT CIGS ABOVE 10 THSD FT AFTER 23Z WITH SCT SHRA AND TSRA. BY 05Z CIGS OF 1 THSD TO 2 THSD FT BKN TO OVC ARE EXPECTED TO FORM AGAIN. PREV DISCUSSION... /ISSUED 321 AM CDT THU JUN 28 2007/ .DANGEROUSLY WET PATTERN WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK... DISCUSSION... ONE OF THE MOST DIFFICULT THINGS ABOUT THIS FORECAST PACKAGE WAS TRYING TO COME UP WITH A NEW WAY TO EMPHASIZE JUST HOW WET...AND DANGEROUS...THE WEATHER PATTERN CONTINUES TO BE. TROPICAL AIRMASS WILL CONTINUE TO SIT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. INSTABILITY AND WEAK CIRCULATIONS ALOFT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. UNORGANIZED CONVECTION WILL IGNITE ACROSS THE REGION TODAY AND FRIDAY. THIS UNFORTUNATELY MEANS THAT EXACT LOCATIONS OF THE EXPECTED FLASH FLOODING CAN NOT BE PINPOINTED. HOWEVER...SINCE GROUNDS ACROSS THE ENTIRE CWA ARE ALREADY SATURATED...ANY ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD WATCH CURRENTLY IN EFFECT THROUGH THIS MORNING WILL LIKELY BE EXTENDED. THE MID-LEVEL SHEAR AXIS WILL SHIFT TO THE WEST LATE FRIDAY AND SATURDAY...AND THE BEST RAIN CHANCES WILL THUS BE CENTERED ACROSS THE RIO GRANDE PLAINS DURING THIS TIME FRAME. FOR THE REST OF THE FORECAST PERIOD...BEST RAIN CHANCES WILL GENERALLY BE ACROSS THE EASTERN HALF OF THE CWA AS INSTABILITY FROM DIURNAL HEATING AND SEA BREEZE BOUNDARIES WILL PROVIDE FOCUS FOR CONVECTION. DAYTIME HIGHS WILL CONTINUE TO BE LOWER THAN NORMAL AS EXPANSIVE CLOUD COVERAGE WILL LIMIT SUNSHINE AND HEATING. HAVE GENERALLY GONE WITH GFS NUMBERS AS IT FINALLY SEEMS TO HAVE A GRASP ON THE SCENARIO. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 85 71 89 / 80 60 50 30 40 AUSTIN BERGSTROM INTL AIRPORT 85 70 86 70 88 / 80 60 50 30 40 DEL RIO INTL AIRPORT 91 73 87 72 88 / 30 60 50 60 50 SAN ANTONIO INTL AIRPORT 84 72 84 72 88 / 80 60 60 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/08
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT THU JUN 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 28, 2:25 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM FLASH FLOOD ROUND ROCK 30.52N 97.67W
06/28/2007 WILLIAMSON TX EMERGENCY MNGR
ADDITIONAL FLOODING IN WILLIAMSON COUNTY...MAINLY FROM
ROUND ROCK TO GEORGETOWN. SOME EVACUATIONS TAKING PLACE
IN ROUND ROCK AND THE UNINCORPORATED AREA OF BRUSHY
CREEK. A FEW WATER RESCUES FROM CARS ALONG HWY620 NEAR
BRUSHY CREEK. CEDAR PARK FIRE DEPT. ASSESSING FLOODING OF
HOMES IN SPANISH OAKS AREA AND ARE REQUESTING AIRCRAFT TO
FLY PERSONNEL INTO THE AREA TO ASSESS AS THE SUBDIVISION
IS ISOLATED BY WATER AND INACCESSIBLE BY GROUND.
SHELTERING OPERATIONS ARE OPENING IN ROUND ROCK.
&&
MSLocal storm report, Jun 28, 4:42 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 SE GEORGETOWN 30.63N 97.66W
06/28/2007 WILLIAMSON TX BROADCAST MEDIA
TEN PEOPLE IN THREE HOMES ALONG SMITH BRANCH CREEK IN
GEORGETOWN EVACUATED DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.